For several years now I have had constant fluid weeping and peeling behind both of my ears. The fluid that weeps from the area seems to form a layer of "skin-like" flakes which eventually block/stop the weeping. Eventually this layer builds up enough that it is so annoying that I practically have to peel it off, which then starts the weeping process all over again.
I was prescribed a topical steroid (Cutivate) by a derm and told the condition was likely a form of sebborheic dermatitis. It doesn't seem to respond to anti-fungals like tea trea oil and other prescriptions I have tried so I don't think its a fungus. The only thing it has seemed to respond well to is the steroid which eliminates it for about 3-5 days after which it returns just as severely as before. It is completely painless and not noticeable. It's more of a nuisance than anything else, but it would be great if I could completely rid myself of it.
Sebborheic dermatitis hardly even seems like a diagnosis to me. Its like saying, "sir, you have inflammation of the skin". Which is obvious in and of itself from the outset. If I knew that it was eczema or psoriasis or some other specific condition then I could probably have a better shot at treating/curing it.
I have read that topical steroids eventually lose their effectiveness somehow. I guess the body somehow develops a tolerance due to the repeated use. Any other ideas of what it might be or how I can treat it? Should I just keep using the steroid forever?
Chronic inflammation can lead to skin cancer. If the area really is inflamed I should probably due something about it. Oddly though, the area doesn't really even seem to be inflamed since it doesn't burn or hurt to touch. Still, It seems like I should be doing more about it than just let it be.
Eczema and psoriasis present as red dry patches rather than weeping lesions. Fungal infections are a high possibility. You can get a KOH examination and fungal culture of the fluid done. If it comes positive then you need to use topical and oral antifungals.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Thank you for responding to my post. If my condition is fungal, I am at a loss for what I should use to treat it. At this point it seems like I've tried most of the common anti-fungal shampoos. I've used 2% Nizoral, Loprox 1% (Cicloprox), Tea Tree Oil, Zinc Pyrithione, Coal Tar (Neutragena T-gel). I'm just hoping for some suggestions, so I will be prepared to suggest them to whichever physician I see. Also if it is fungal is it likely that I will have to apply medicines to it for the rest of my life?
I have had this condition since I was 6 years old. I am now 37. My first diagnosis - not drying behind my ears well enough. Then - allergic reaction to hair products. Then - fungus. Then - seborrheic dermatitis. I have used everything. The only time it was ever cleared up was when I was on heavy doses of steroids for another condition. It came back as soon as I went off the steroids. I came to the conclusion a long time ago that there isn't a doctor/dermatologist that knows exactly what it is. I've just accepted it. Certain hair products do cause it to be worse. Some times my ears bleed. I like to wear a ball cap in the summer exposing as much of behind my ears to the sun as possible and use hydrocortisone cream. It doesn't go away completely, but it looks much better.
Isn't it strange that something like this can't be treated? I wonder if it auto-immune somehow.
Do you have any other dermatologic condition? I also have developed a dermatitis around my eyes. No idea if it is related. I have been tested for allergies and they were negative.
It is WEIRD.
And, for me, it is unsightly, I'm just glad I have long hair, no way I would go around with my ears exposed. It often cracks and is very red and sometimes is bleeding or caked with strange layers of dry skin... NOT attractive.
Hi, My ears do the exact same thing -- weep, dry up leaving a thin papery skin, itchy, - - I scratch - - weep again. I have recently been diagnosed with an internal candida overgrowth, which my MD says is causing my rashes (my other rashes are the similar but do not weep), so I am on a candida diet, so I shall see if that helps. It is helping my other rashes. I have also found that diaper cream helps dry it out.
I found a cure. Mario Badescu Control Cream. It's a natural anti-inflammatory. WISH doctors would KNOW about it.
GONE in less than 2 weeks. Like it was never there. I've tried everything on it to no avail. This did it. Found it on Amazon. Someone else on one of these forums posted about it working for them and I decided what's one more purchase?
Doctor did patch tests and gave me anti-fungal, hydrocortizone, name it I tried it. Some Soothed some burned some did nothing.
This stuff worked and cured a patch of eczema on my face. And cured my eyelids which have been cracking and peeling.
Here's what worked for me so far: I washed it with Head and Shoulders during my shower and apply Neosporin on it for several days. You may want to wash and re-apply the Neosporin one more time during the day. It's been several months since I tried that and now it's not as bad. Even thought it seems like it's gone forever, remember to wash it with Head and Shoulders and apply Neosporin at least every other day. If you don't already have Head and Shoulders, maybe you can get a trial/travel size to test. Good luck.
Hi, just wanted to thank you for sharing this information. I went on their website and bought myself a tub, it worked!! so I recommended to my friend who has really bad eczema , guess what it worked for her too!! Another friend had inflammation on her face from a small Op, I suggested the cream, It also worked on her too!! i AM SO PLEASED I HAVE FINALLY FOUND SOMETHING THAT HELPS!! THANKS A MILLION!
I am desperately trying to find this control cream but its gone! Im so tired of having this rash, it is making me self conscious about putting my hair up, and now its behind both ears. Ive had it for over 10 years, enough is enough!
Just been reading this thread as I have exactly the same problem. I read on the internet hat Mario Badescu Control Cream in fact contained corticosteroids that were not mentioned on the label so that might be why it worked! It has been discontionued. Has anyone found another solution to this problem without cc or other side effects
UPDATE TO ORIGINAL POST (See original post below): Control Cream has been pulled from the market because it is believed that it contained undisclosed corticosteroids. And if you can find someone selling the 'old' formula (pre-March 2013), DO NOT purchase it!!! Or if you are still using the old formula, STOP!! For all of you who are new here and suffering from what you think is a 'reaction' to the 'new formula' (Mario Badescu 'reformulated' Control Cream--i.e., likely removed the working ingredients, the corticosteroids--in Feb/Mar 2013), be aware that you are likely suffering from topical corticosteroid withdrawal (TCW) as it is firmly believed that this very deceitful, unethical company had been adding undisclosed corticosteroids to both its Control Cream and Healing Cream, both of which the company is no longer selling. In short, you have been applying harmful, addictive corticosteroids to your face!!! THIS is why these products worked so very well for your ailments!! BUT corticosteroids are intended to be used for only 14 days maximum! (And some corticosteroids, the ones suspected to have been added to Control Cream and Healing Cream, should NEVER BE APPLIED TO THE FACE!) When used for long periods of time, corticosteroids can cause irreparable damage to the skin. And when corticosteroids are abruptly stopped, the skin will respond most negatively (redness, blistering, burning, stinging, itching, pustules, papules, dryness, etc.), sound familiar? Contact me: RustiRestaino at gmail ******* if you have questions. We got F'd people!! Be sure to report your experience to the FDA through Medwatch. Google FDA Medwatch and report!!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.